Open Access
Translator Disclaimer
Jan 2017 Erdélyi-Kober fractional integral operators from a statistical perspective (I)
A. M. Mathai, H. J. Haubold
Author Affiliations +
Tbilisi Math. J. 10(1): 145-159 (Jan 2017). DOI: 10.1515/tmj-2017-0009

Abstract

In this article we examine the densities of a product and a ratio of two real positive scalar random variables $x_1$ and $x_2$, which are statistically independently distributed, and we consider the density of the product $u_1=x_1x_2$ as well as the density of the ratio $u_2=\frac{x_2}{x_1}$ and show that Kober operator of the second kind is available as the density of $u_1$ and Kober operator of the first kind is available as the density of $u_2$ when $x_1$ has a type-1 beta density and $x_2$ has an arbitrary density. We also give interpretations of Kober operators of the second and first kind as Mellin convolution for a product and ratio respectively. Then we look at various types of generalizations of the idea thereby obtaining a large collection of operators which can all be called generalized Kober operators. One of the generalizations considered is the pathway idea where one can move from one family of operators to another family and yet another family and eventually end up with an exponential form. Common generalizations in terms of a Gauss' hypergeometric series is also given a statistical interpretation and put on a more general structure so that the standard generalizations given by various authors, including Saigo operators, are given statistical interpretations and are derivable as special cases of the general structure considered in this article.

Citation

Download Citation

A. M. Mathai. H. J. Haubold. "Erdélyi-Kober fractional integral operators from a statistical perspective (I)." Tbilisi Math. J. 10 (1) 145 - 159, Jan 2017. https://doi.org/10.1515/tmj-2017-0009

Information

Received: 13 May 2016; Accepted: 21 June 2016; Published: Jan 2017
First available in Project Euclid: 26 May 2018

zbMATH: 1360.45011
MathSciNet: MR3610026
Digital Object Identifier: 10.1515/tmj-2017-0009

Subjects:
Primary: 15B57
Secondary: 26A33, 33C60, 40C05, 60B20, 62E15

Rights: Copyright © 2017 Tbilisi Centre for Mathematical Sciences

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.10 • No. 1 • Jan 2017
Back to Top